Alert archive / Louisiana / Special Marine Warnings in 2018
Special Marine Warning 13, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Mar 29, 2018, 5:55 AM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2018, 5:55 AM CDT (10:55 UTC)
- Expired
- Mar 29, 2018, 7:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Mar 29, 4:17 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 29, 4:17 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
417 AM CDT Thu Mar 29 2018
.SYNOPSIS...
-A threat for heavy rainfall and flooding will continue from
Southeast Texas into Central Louisiana through late this morning.
-Gusty winds and possibly a tornado will be possible with
thunderstorms this morning and afternoon. The greatest threat for
severe weather will extend from Acadiana into Southeast
Louisiana.
-Rain and thunderstorms are expected to exit the area by the
middle afternoon and drier weather will build in for the Easter
weekend.
&&
.DISCUSSION...
Short Term...Today...
Regional radar imagery shows a line of thunderstorms ongoing
across portions of Southeast Texas into Central and Northern
Louisiana this morning. MRMS/KLCH/KPOE storm total precipitation
indicates that multiple rounds of thunderstorms over the past 24
hours have resulted in a widespread 3+ inches of rainfall
extending from the Piney Woods northeastward into Central
Louisiana with localized totals exceeding 6 inches. The large
scale environment continues to be supportive of heavy rainfall
with a combination of PWAT values of 1.7-1.9 inches, MUCAPE around
1000 J/kg, and a deep warm cloud layer.
The latest short term model guidance continues to indicate that
the eastward progression of the line of thunderstorms is expected
to increase through the rest of the morning and exiting the CWA by
the middle-to-late afternoon. However, given the environment
favorable for efficient rainfall production, an additional 2-4+
inches of rainfall will be possible through this afternoon and
could result in localized flash flooding. Therefore, the Flash
Flood Watch remains unchanged and will likely expire this
afternoon as the line of thunderstorms exits the area.
In addition to the potential for flash flooding, SPC has
highlighted a Slight Risk of severe weather with the passage of
this line of thunderstorms due to gusty winds and possibly a
tornado. However, the primary threats with the line of
thunderstorms will be frequent lightning and heavy rainfall.
Clearing skies and insulation in the wake of the passage of the
line of thunderstorms will allow for temperatures recover this
afternoon. Afternoon highs are expected to range from the lower
80s across Southeast Texas to the mid 70s in Acadiana.
Long Term...Friday through Wednesday...
A quieter weather pattern is expected through the Easter weekend
with high pressure in place over the region. Daytime high
temperatures are expected to be in the upper 70s and lower 80s and
overnight lows will range from the mid 50s across interior
portions of the CWA to mid 60s along the coast. The next area of
low pressure is still expected to approach the region from Tuesday
into Wednesday of next week. This will result in a chance of
showers and thunderstorms followed by another area of high
pressure building into the region late next week.
&&
.MARINE...
Showers and thunderstorms will continue through this afternoon as
a cold front moves across the coastal waters. Storms will be
capable of producing frequent lightning, very heavy rain, gusty
winds and locally rough seas. Rough seas and strong winds will
also be possible ahead of the front through this afternoon.
Therefore, the Small Craft Advisory/SCEC have been extended until
1 PM this afternoon. Offshore flow will develop tonight into
Friday as high pressure builds into the region. The offshore flow
will continue until late Saturday into Sunday when the area of
high pressure will shift eastward and result in onshore flow
redeveloping and persisting through the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 77 54 72 48 / 90 0 0 0
LCH 77 59 76 53 / 90 0 0 0
LFT 75 58 75 51 / 100 0 0 0
BPT 80 60 77 55 / 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ027>032-
041-073.
TX...Flash Flood Watch until 1 PM CDT this afternoon for TXZ180-201-
215-216-259>262.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ470-
472-475.
Small Craft Exercise Caution until 1 PM CDT this afternoon for
GMZ430-432.
Small Craft Exercise Caution through this afternoon for GMZ435-
450-452-455.
&&
PUBLIC...26Hazardous weather outlook, Mar 29, 4:38 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 438 AM CDT Thu Mar 29 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 300945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 438 AM CDT Thu Mar 29 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A line of thunderstorms will continue to move across the area through this afternoon. The primary hazards with these thunderstorms will be frequent lightning and heavy rainfall. A few of the thunderstorms could also produce gusty winds and possibly a tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall over the past 48 hours will likely result in additional river flooding across the area. Consult the latest river forecasts and warnings for additional information. Showers and thunderstorms will Tuesday and Wednesday as the next low pressure system moves through the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-450-452-455-470-472-475-300945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 438 AM CDT Thu Mar 29 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A line of thunderstorms will continue to move across the coastal waters through this afternoon. Thunderstorms will be capable of producing frequent lightning, very heavy rain, gusty winds and locally rough seas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will be possible over the coastal waters late Tuesday into Wednesday as an area of low pressure moves through the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Mar 29, 3:05 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CDT THU MAR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM FLASH FLOOD 2 ENE WOODVILLE 30.79N 94.39W
03/29/2018 TYLER TX PUBLIC
MPING REPORT OF STREET FLOODING.
&&
TWHSpecial weather statement, Mar 29, 4:06 AM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Lake Charles LA 406 AM CDT THU MAR 29 2018 LAZ027-028-031-032-291000- Evangeline LA-Allen LA-Vernon LA-Rapides LA- 406 AM CDT THU MAR 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES... NORTHWESTERN EVANGELINE...SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 500 AM CDT... At 406 AM CDT, Doppler radar was tracking a strong thunderstorm near Elizabeth, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Oakdale, Glenmora, Elizabeth, Turkey Creek, Grant, Lecompte, Bayou Chicot, Beaver, Chicot State Park, Calcasieu, Forest Hill, Mcnary and Union Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3077 9297 3112 9284 3114 9236 3079 9228 TIME...MOT...LOC 0906Z 261DEG 33KT 3093 9281 Rua
Local storm report, Mar 29, 5:12 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 AM CDT THU MAR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM MARINE TSTM WIND 20 S JOHNSONS BAYOU 29.48N 93.64W
03/29/2018 M66 MPH GMZ450 LA AWOS
PLATFORM KVBS RECORDED A WIND GUST TO 58 KNOTS.
&&
JRUALocal storm report, Mar 29, 5:25 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU MAR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD 4 NE PINE FOREST 30.23N 93.99W
03/29/2018 ORANGE TX PUBLIC
MPING REPORT OF STREET FLOODING.
&&
TWHLocal storm report, Mar 29, 5:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT THU MAR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 3 NE ALEXANDRIA 31.32N 92.42W
03/29/2018 RAPIDES LA PUBLIC
MPING REPORT OF STREET FLOODING.
&&
TWHLocal storm report, Mar 29, 5:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 AM CDT THU MAR 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM FLASH FLOOD 4 NW PINEVILLE 31.38N 92.46W
03/29/2018 RAPIDES LA PUBLIC
PUBLIC POSTED PHOTO TO SOCIAL MEDIA OF FLOODING ON
RIGOLETTE ROAD. THEY REPORT THE WATER IS AT LEAST 12
INCHES DEEP.
&&
TWHThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:01 PM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 3 hr |
| Mar 28, 7:53 PM CDT | Special Weather Statement | LCH | Beauregard | 37 min |
| Mar 28, 8:23 PM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 3 hr |
| Mar 28, 10:03 PM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 3 hr |
| Mar 28, 10:35 PM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Mar 29, 1:02 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Beauregard, Rapides, Vernon | 4 hr |
| Mar 29, 3:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 29, 4:06 AM CDT | Special Weather Statement | LCH | Rapides | 54 min |
| Mar 29, 4:20 AM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu | 115 min |
| Mar 29, 4:55 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline, Rapides and 1 more | 3 hr |
| Mar 29, 5:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Mar 29, 6:11 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| Mar 29, 6:35 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 25 min |
| Mar 29, 6:59 AM CDT | Special Weather Statement | LCH | Iberia | 61 min |
| Mar 29, 7:01 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 29, 7:56 AM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 64 min |
| Mar 29, 7:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Mar 29, 8:18 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 6 hr |
| Mar 29, 9:06 AM CDT | Special Weather Statement | LCH | Assumption | 24 min |
| Mar 29, 10:52 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 7 days |
| Mar 29, 10:52 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Mar 29, 10:52 AM CDT | River Flood Warning | LCH | Allen | 4 days |
| Mar 28, 9:19 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 5 days |
| Mar 28, 9:19 PM CDT | River Flood Warning | LCH | Hardin, Jasper | 9 days |
| Mar 28, 9:19 PM CDT | River Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 13 days |
| Mar 28, 9:19 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 11 days |
| Mar 28, 9:19 PM CDT | River Flood Warning | LCH | Hardin | 5 days |
| Mar 28, 9:19 PM CDT | River Flood Warning | LCH | Hardin, Jefferson | 24 hr |
| Mar 28, 9:45 PM CDT | Special Weather Statement | LCH | Orange | 30 min |
| Mar 28, 9:58 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Mar 29, 1:41 AM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 4 hr |
| Mar 29, 2:52 AM CDT | Special Weather Statement | LCH | Hardin, Jefferson, Orange | 53 min |
| Mar 29, 3:01 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 119 min |
| Mar 29, 5:21 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 3 hr |
Nearby
Special Marine Warnings in Louisiana, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.